MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka prosthesis construct had been implanted on the patient¿s right knee on (b)(6) 2007, the patient required a revision surgery to exchange the journ art ins bcs std 3-4 rt 9 to a journ art ins bcs std 3-4 rt13.A jrny bcs pat resrf rd 32 mm std patella was also implanted.Any clinical symptoms and/or complications that made necessary this intervention are not known.
 
Additional Manufacturer Narrative
Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the documentation provided is insufficient to determine the root cause of the reported native patellar resurfacing; however, this procedure is common and anticipated in knee replacements where the native patella was not resurfaced during the primary knee replacement and it is not indicative of any component malperformance.Revision of the insert is considered common practice anytime the knee is opened; however, given the choice of a thicker articulating insert (from a 9mm to a 13mm) suggests joint laxity had occurred over the 11 years post implantation.The patient impact beyond the resurfacing of the native patella approximately 11 years post primary knee replacement and customary insert revision could not be determined; however, the thicker component is suggestive of joint laxity.The current patient status is unknown.No further medical investigation could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no probable cause can be delineated.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
JOURN ART INS BCS STD 3-4 RT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15116800
Report Number1020279-2022-03503
Device Sequence Number5446741
Product Code JWH
UDI-Device Identifier03596010554994
UDI-Public03596010554994
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Model Number74023231
Device Catalogue Number74023231
Device Lot Number06AM07364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74021113 / LOT: 05LM06880; PN: 74022213 / LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient Weight64 KG